- July 30, 2018 at 2:29 pm
I had my first treatment this past Friday July 27, 2018. Dr. Richart (my medical oncologist) thinks that I will do well with a double dose every 4 weeks instead of a single dose every 2 weeks, and I’m down with that. The less time in clinics, the better. I do have to admit that I have been pretty tired over the weekend, but this morning I’m down right exhausted. Dr. Richart said that there are many possible side effects, but none of his patients had any except for exhaustion starting from the day after treatment going all the way into the second week. That is pretty encouraging, but I have heard of a lot of my fellow fighters having a different experience.
One of my questions is, anyone who has had Opdivo, what sort of side effects did you have? I know what the research says should happen, but I’d like to hear what people have experienced, so that I can know what to expect.
My second question is very specific. Has anyone been Opdivo and been exposed to someone with Shingles, while not ever having the chicken pox, but having had the vaccine? My close friend and roommate has Shingles and I guess I’m trying to figure out if I should vacate the apartment until he is no longer contagious, or if I should be okay, just as if I wasn’t on Opdivo? I will be calling Dr. Richart to see what he says, but I’ve been told by a patient, that sometimes it’s best to get the opinion of a doctor and our fellow fighters.
At any rate, I hope this post finds you all well, and as always I welcome all comments or opinions! Thank you so much for your help, in advance!
- July 30, 2018 at 4:37 pm
Hi, I started on Opdivo April 5 and am scheduled every other week for a total of 26 treatments. I just had my 9th treatment last Thursday 7/26.
My main issue as always been fatigue. Other symptoms that have come and gone are nausea and upset stomach on and off.
The other issue that has come up for the last 5 weeks is joint pain / muscle pain (I get this most of the time)
I hope you do well with every 4 weeks.
- July 31, 2018 at 10:40 pm
I have been on a clinical trial of Opdivo/Yervoy for almost a year. Only two treatments left to go. Woohoo! Fatigue and muscle/joint/bone pain have been the worst of my side effects. The bone pain got bad enough after about 5 months that the doc put me on prednisone. Instant relief. It has been a whole lot easier than I expected.
- July 30, 2018 at 6:38 pm
Hi- glad you got started and are feeling mostly well!!
I am on Opdivo – have 3 more 4 week infusions left (cant believe it!) and am here to assure you the the fatigue gets better, at least it did for me. I definitely dont have it as badly as I did with the every other week infusions. Just take the weekends to really NAP! I never napped before but became world class napper -especially the first few days after infusion. Helps a lot. I had joint pain but that also has cleared up a little over time – months 3-6 were the hardest for me.
Be kind to yourself, you will find the right pace! Looking at the finish line now I realize it was all worth it!!
Wishing you every good thought for a side effect free week!
- July 31, 2018 at 2:09 am
Congrats on one down. I do it every two weeks. I've had a few headaches and a rash that I attribute to the Nivo, but about 9 months in the fatigue really hit me hard. I feel very weak for about a week and a half after each infusion. It's not too much to deal with though.
- August 2, 2018 at 7:03 pm
We are almost on the same timetable. I just had my first treatment of Opdivo on Monday. I opted to do the every 2 week dose- but I think next time I'll try the once/month. So far, the side effects I've felt are fatrigue and some mild itchiness on my arms/hands. I'm hoping my side effects remain minimal!
- August 5, 2018 at 1:47 am
I'm also on Opdivo but I opted to stay on the once every two weeks dose instead of moving to the once every 4 weeks dose. I have fatigue the first 4 days post treatment but then it gets manageable. I'm able to commute into work and work a full 40 hour week. I do treatments in the morning and then head to the office in the afternoon. I have some mild itching but Zyrtec takes care of it. After some infusions I have headaches but not after every infusion. Watch for rashes (the oncologist says they are a great sign of treatment working but they want to know about it in case you need prescription treatment for them). Watch for the symptoms of typical autoimmune side effects and report as soon as you experience any. They know how to treat and are very good at taking complete care of you. I am treated at Dana Farber Boston and they are amazing. Glad you are checking with your doc regarding the shingles exposure. Hopefully it's nothing to worry about but I'm not a DR and so can't give you any direction.
Good wishes to you and hope you do well on the once a month dose. If not you could always opt to move to once every two weeks. It's a bit more time in clinic but with the infusion time being only 30 min instead of 1 hour you get out a little faster.
- You must be logged in to reply to this topic.